Hail, Blaine
- When
- June 20, 6:58 PM MST
- Where
- Blaine County, 12 mi SW of Turner
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.733, -108.583
88 inch diameter hail at Turner 12SW.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm dropped .88 inch diameter hail at Turner 12SW.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 20, 4:30 PM MST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 530 PM MDT MON JUN 20 2005 AVIATION SECTION UPDATED .DISCUSSION... RATHER COMPLICATED AND TRICKY FORECAST OVER THE REGION FOR THE NEXT FEW DAYS...BUT MAIN TOPIC WILL BE HOT WEATHER ON TUESDAY WITH STRONG THUNDERSTORMS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS OVER THE NEXT FEW DAY. SUNNY SKIES HAVE PREVAILED OVER THE REGION THIS AFTERNOON...AS STABLE CONDITIONS HAVE DEVELOPED ALOFT. THIS HAS PREVENTED ANY THUNDERSTORMS FROM DEVELOPING OVER THE SOUTHWEST. HOWEVER...THE AIRMASS BECOMES A BIT UNSTABLE THIS EVENING ALLOWING FOR A SLIGHT CHANCE OF THUNDERSTORMS MAINLY NORTH OF A BUTTE TO BOZEMAN LINE...AND A SLIGHTLY HIGHER CHANCE NORTH OF A LINE FROM GREAT FALLS TO LEWISTOWN. BECAUSE THE AIRMASS IS VERY UNSTABLE OVER THE NORTH...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING...WITH STRONG WINDS THE MAIN THREAT. EXPECT ANY THUNDERSTORM ACTIVITY TO QUICKLY COME TO AN END AFTER MIDNIGHT. WITH HIGHER DEW POINTS OVER THE REGION...OVERNIGHT LOWS TONIGHT WILL REMAIN MILD IN MOST AREAS. FOR TUESDAY...MUCH HIGHER 1000-500MB THICKNESSES TO MOVE INTO THE REGION AS A SURFACE LOW DEVELOPS OVER EASTERN WASHINGTON. THIS WILL ALLOW FOR VERY WARM TEMPERATURES TO ADVECT UP INTO THE REGION BY THE AFTERNOON HOURS. ADDITIONALLY A STRONG UPPER LEVEL DISTURBANCE WILL PUSH NORTH THROUGH THE REGION...WITH THUNDERSTORMS STARTING IN THE SOUTHWEST EARLY IN THE AFTERNOON. EXPECT THESE THUNDERSTORMS TO MOVE NORTHEAST INTO NORTH CENTRAL MONTANA BY MID TO LATE AFTERNOON. WITH INVERTED V SOUNDING PROFILES...THE MAIN THREAT WILL BE DAMAGING WINDS AGAIN ALONG WITH A FEW HAIL PRODUCING STORMS. EXPECT THUNDERSTORMS TO BEGIN TO SLOWLY DIMINISH AFTER MIDNIGHT ON TUESDAY. HOWEVER...ANOTHER PACIFIC COLD FRONT WILL MOVE INTO THE REGION ON WEDNESDAY THIS WILL ALLOW FOR ANOTHER CHANCE FOR AFTERNOON THUNDERSTORMS TO DEVELOP OVER THE REGION BUT TEMPERATURES WILL BE A FEW DEGREES COOLER DUE TO A BIT MORE CLOUD COVER. BRUSDA WEDNESDAY NIGHT THROUGH SUNDAY...NO BIG REASONS TO DEVIATE FROM GOING FORECAST. A MOIST SOUTHWEST FLOW WILL DOMINATE THROUGH THURSDAY AND PRODUCT SCATTERED THUNDERSTORMS IN AN UNSTABLE AIRMASS. RIDGE BUILDS AGAIN INTO FRIDAY AND SATURDAY SO HAVE GONE WITH LOWER POPS DURING THIS PERIOD. DISTURBANCES MOVING THROUGH UPPER SOUTHWEST FLOW SHOULD AGAIN BRING SCATTERED THUNDERSTORMS TO THE AREA OVER THE WEEKEND. TEMPERATURES WILL BE CLOSE TO SEASONAL MEANS WITH HIGHS AROUND 80 MOST AREAS. SEE CLIMO TOPICS BELOW FOR MORE DETAILS. && .AVIATION... UPDATED AT 2330Z A WEAK DISTURBANCE SEEN ON WATER VAPOR SATELLITE IMAGERY MOVG THROUGH UPPER RIDGE THIS AFTERNOON. DISTURBANCE EXPECTED TO INTERACT WITH VERY WARM TEMPERATURES AND HIGH DEWPOINTS ACROSS NC MT. RESULTANT THUNDERSTORM DVLPMNT FORECAST TO BECOME SVR QUICKLY THIS EVENING. KLWT...KHVR AND KGTF COULD SEE THESE SVR THUNDERSTORMS WITH MVFR CONDS POSSIBLE UNTIL AROUND MIDNIGHT. && .CLIMO... ON SUNDAY GREAT FALLS TIED THE RECORD FOR THE GREATEST NUMBER OF CONSECUTIVE DAYS WITH THE TEMPERATURE BELOW 80 DEGREES...WITH A STREAK OF 281 DAYS. THIS STREAK BEGAN ON SEPTEMBER 11TH...2004. THIS TIES THE RECORD STREAK SET BACK IN 1906 THROUGH 1907. SEE GTFRERTFX FOR FURTHER DETAILS. AT DILLON...THE STREAK OF BELOW 80 DEGREES DAYS CONTINUES WITH 281 DAYS AS OF SUNDAY. THEIR OLD RECORD WAS 271 DAYS SET IN 1997-98. && .PRELIMINARY POINT TEMPS/POPS... GTF 56 92 59 87 / 20 30 30 30 CTB 52 88 55 82 / 20 20 20 30 HLN 56 90 59 89 / 20 30 30 30 BZN 49 89 53 86 / 10 30 30 30 WEY 42 79 45 76 / 0 30 30 30 DLN 51 87 53 84 / 0 30 30 30 HVR 59 95 60 91 / 20 20 30 20 LWT 56 90 58 87 / 30 20 30 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRUSDA LONG TERM...BERNHARDT AVIATION...DITTMANN WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1140 AM MDT MON JUN 20 2005 MTZ009>014-044>054-211200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 1140 AM MDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA...NORTH CENTRAL MONTANA AND CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST MONTANA THIS AFTERNOON. THESE THUNDERSTORMS WILL MOVE NORTHEAST INTO NORTH CENTRAL MONTANA BY LATE THIS AFTERNOON AND INTO THIS EVENING. SOME OF THESE STORMS COULD BE SEVERE AFTER 3 PM TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS TUESDAY THROUGH SUNDAY. SOME OF THESE STORMS COULD BE SEVERE DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-055-211200- BEAVERHEAD-MADISON-GALLATIN- 1140 AM MDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS TUESDAY THROUGH SUNDAY. SOME OF THESE STORMS COULD BE SEVERE DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 418 PM MDT MON JUN 20 2005 MTZ010>014-044>051-054-210030- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...HELENA...SHELBY...CHESTER...CONRAD...CHINOOK... CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN... WHITE SULPHUR SPRINGS 418 PM MDT MON JUN 20 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 11 PM MDT THIS EVENING... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 11 PM FOR THE FOLLOWING COUNTIES IN CENTRAL MONTANA. BLAINE...CASCADE...CHOUTEAU...FERGUS...GALLATIN... JUDITH BASIN...LEWIS AND CLARK...LIBERTY...MEAGHER...PONDERA...TETON...AND TOOLE. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.
The Glasgow radar (KGGW), 156 km away, was scanning. The volume nearest the first event began at 01:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456249.